MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BIOPSY VALVE

AIZU OLYMPUS CO., LTD. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - initial reporter establishment name: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure, a component of the biopsy valve detached during stent insertion.The detached component was identified near the patient¿s duodenal papilla and was retrieved.The procedure was completed using the same device.There were no further reports of patient harm.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the final investigation.Updated fields: h3, h6, h11.The device was returned to olympus for inspection and the reported failure was confirmed.It was found that the hole section of the biopsy valve had detached.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: repeated insertion and withdrawal of the endotherapy accessories combined with the device.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24158372
Report Number9610595-2026-07851
Device Sequence Number9269017
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMB-358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown